Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 122, NWS Atlanta, GA

June 2, 20134 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 2, 2013, 4:08 PM EDT for 4 counties in Georgia. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2013, 4:08 PM EDT (20:08 UTC)
Expired
Jun 2, 2013, 5:00 PM EDT
In force
52 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Barrow County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA

The radar

The Atlanta radar (KFFC), 95 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:15 PM EDTTSTM WND DMGDuluth, GASEVERAL TREES DOWN.
Jun 2, 4:35 PM EDTTSTM WND DMG4 Wnw Winder, GAREPORT RELAYED VIA SPOTTER NETWORK. MEASURED WIND SPEED OF 53.5 MPH. 2 LARGE PINE TREE TOPS SNAPPED AND TRASH CANS BLOWN MORE THAN 100 FEET DOWN THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1038 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

229 
WUUS52 KFFC 022008
SVRFFC
GAC013-135-139-157-022100-
/O.NEW.KFFC.SV.W.0122.130602T2008Z-130602T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EDT SUN JUN 2 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
  NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN HALL COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 500 PM EDT

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO 60
  MPH.  THIS STORM WAS LOCATED NEAR DULUTH...MOVING NORTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SUWANEE...LAWRENCEVILLE...SUGAR HILL...BUFORD...DACULA...REST
  HAVEN...AUBURN...CARL...FLOWERY BRANCH...HOSCHTON...BRASELTON...
  TALMO AND PENDERGRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3403 8358 3390 8417 3399 8419 3403 8417
      3405 8410 3407 8412 3410 8411 3429 8372
TIME...MOT...LOC 2008Z 240DEG 31KT 3401 8408

$$
1 follow-up statement
955 
WWUS52 KFFC 022047
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
447 PM EDT SUN JUN 2 2013

GAC013-135-139-157-022100-
/O.CON.KFFC.SV.W.0122.000000T0000Z-130602T2100Z/
BARROW GA-GWINNETT GA-HALL GA-JACKSON GA-
447 PM EDT SUN JUN 2 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR WESTERN JACKSON...SOUTH CENTRAL HALL...NORTHEASTERN GWINNETT AND
NORTHERN BARROW COUNTIES...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP
TO 60 MPH. THIS STORM WAS LOCATED NEAR ROAD ATLANTA-LANIER
SPEEDWAY...MOVING NORTHEAST AT 35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALMO
AND PENDERGRASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3398 8388 3420 8389 3429 8372 3403 8358
TIME...MOT...LOC 2047Z 240DEG 31KT 3418 8373

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:05 PM EDT, 3 minutes earlier.

Area forecast discussion, Jun 2, 4:05 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 PM EDT SUN JUN 2 2013

...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING...

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...

COLD FRONT STILL NORTHWEST OF THE STATE HOWEVER TWO LINES OF
CONVECTION HAVE DEVELOPED ACROSS THE CWA AHEAD OF THIS FRONT. LOCAL
WRF HAS PICKED UP ON BOTH LINES BUT WEAKENS THE EASTERN LINE AND
LETS THE WESTERN LINE DOMINATE. ALTHOUGH HRRR ISNT AS CLEAR WITH
BOTH LINES...IT DOES SHOW THE WEST LINE OF CONVECTION CONTINUING TO
DOMINATE AND PUSH EAST. FORECAST IS IN LINE WITH THESE TWO HI-RES
MODELS WITH THE FOCUS BECOMING ON THE WEST LINE. WILL CONTINUE TO
MOVE EAST TONIGHT SO HAVE SHOWN CATEGORICAL POPS INTO THE EVENING
FOR MUCH OF THE CWA. WITH 1500-2000 J/KG OF MUCAPE THIS AFTERNOON
ISOLATED SVR STORMS ARE POSSIBLE WITH THE MAIN THREATS BEING WIND
AND HAIL. BEHIND THIS LINE...COULD STILL SEE SCATTERED STORMS
DEVELOP OVERNIGHT. CONFIDENCE IS LOW THOUGH ON FORECAST TONIGHT AS
THERE ARE SOME DIFFERENCES IN THE MODELS /INCLUDING HI RES/...SOME
SHOWING AN ACTIVE NIGHT WHILE OTHERS LIMITING ACTIVITY. HAVE
BASICALLY GONE CHANCE POPS THROUGH THE NIGHT.

COLD FRONT WILL PUSH THROUGH NORTH GEORGIA TONIGHT AND INTO CENTRAL
GEORGIA ON MONDAY. WILL BE ENOUGH MOISTURE AND LIFT FROM THE FRONT
THAT CONVECTION IS POSSIBLE AGAIN ON MONDAY BUT THE BETTER CHANCES
WILL BE ACROSS THE SOUTHEAST PART OF THE CWA. PLENTY OF INSTABILITY
/2000 J/KG OF MUCAPE/ MONDAY AFTERNOON TO SEE A FEW STRONG STORMS.

STORMS LOOK TO CONTINUE WITH LAST IN A SERIES OF SHORTWAVES TO
MOVE THROUGH MONDAY NIGHT. WILL INCREASE POPS TO HIGH END CHANCE
RANGE THROUGH 12Z TUESDAY AS FRONT PUSHES THROUGH.

TEMPS ARE NEAR A MODEL BLEND.

11

&&

.PREV DISCUSSION... /ISSUED 207 PM EDT SUN JUN 2 2013/

PREV DISCUSSION...

UPDATE...
/ISSUED 1025 AM EDT SUN JUN 2 2013/
SHOWERS AND THUNDERSTORMS HAVE BEEN SLOW TO DEVELOP ACROSS MUCH OF
THE CWA THIS MORNING SO MAIN CHANGE TO THE FORECAST HAS BEEN TO
REDUCE POPS FOR THE MORNING. BY EARLY AFTERNOON THOUGH...THE HRRR
INCREASES COVERAGE GREATLY ACROSS THE NORTH AND WESTERN PART OF
THE CWA AND THIS IS IN LINE WITH THE FORECAST. SOME INDICATION IN
THE MODELS SUCH AS THE GFS AND ECMWF THAT THE BETTER COVERAGE WILL
CONTINUE INTO TONIGHT AND MAY NEED TO ADJUST OUR POPS UPWARD
OVERNIGHT IN FUTURE UPDATES.

PORTIONS OF FANNIN AND GILMER COUNTY HAVE ALREADY SEEN AROUND 4
INCHES OF RAIN DURING THIS EVENT SO FAR. ALTHOUGH THEY HAVE
RECEIVED A REPRIEVE FROM THE HEAVY RAIN...WILL HAVE TO CONTINUE TO
MONITOR THIS AREA CLOSELY FOR POTENTIAL ISOLATED FLOODING AS
HEAVY RAIN IS POSSIBLE AGAIN THIS AFTERNOON.

11

PREVIOUS LONG TERM...
TUESDAY THROUGH SATURDAY/... /ISSUED 353 AM EDT SUN JUN 2 2013/ MODELS
SHOW THE COLD FRONT PUSHING INTO SOUTH GA MONDAY NIGHT... WHERE IT
MEANDERS... THEN DRIFTS BACK NORTH SLIGHTLY BY TUESDAY AFTERNOON.
THIS WILL WARRANT HOLDING ONTO A SLIGHT CHANCE OF MAINLY AFTERNOON
AND EVENING THUNDERSTORMS ACROSS THE SOUTHERN REACHES OF THE
FORECAST AREA ON TUESDAY. A SLIGHT CHANCE OF STORMS SPREAD BACK
ACROSS NORTH GA BY WEDNESDAY AS AN EASTERLY WIND FLOW BEGINS TO
ADVECT DEEP ATLANTIC MOISTURE BACK OVER THE AREA WHILE A SERIES OF
UPPER DISTURBANCES BEGIN TO CARVE A BROAD LONG WAVE TROUGH THAT
STRETCHES DOWN THE MS VALLEY REGION BY WEDNESDAY AFTERNOON. THIS
UPPER TROUGH DEEPENS OVER THE SOUTH ON THURSDAY AND PROVIDES THE
SUPPORT FOR SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE ENTIRE
FORECAST AREA THURSDAY AFTERNOON AND EVENING. AT THE SAME TIME...
THE ECMWF AND GFS SHOW AN EARLY SEASON TROPICAL SYSTEM PUSHING
INTO THE EASTERN GULF ON THURSDAY... ACROSS CENTRAL FL AND INTO
THE WESTERN ATLANTIC ON FRIDAY...THEN UP THE EAST COAST ON
SATURDAY AS HIGH PRESSURE BUILDING SOUTH OF CANADA HELPS HOLD THE
SYSTEM OFF SHORE. AHEAD OF THIS SYSTEM ON FRIDAY... A CONTINUED
MOIST EASTERLY FLOW AND UPPER TROUGH WILL SUPPORT DIURNALLY DRIVEN
AFTERNOON AND EVENING CONVECTION ACROSS THE AREA AGAIN ON FRIDAY.
AS THE TROPICAL SYSTEM PUSHES OFF TO THE NE ON SATURDAY... MODELS
SHOW A COLD FRONT AND DRIER AIR SPREADING SOUTH IN ITS WAKE. DUE
TO MUCH UNCERTAINTY ON TIMING AND TRACK... WILL CONTINUE TO SHOW A
CHANCE OF CONVECTION ON SATURDAY FOR NOW AND MONITOR CHANGES IN
THE MODEL RUNS CLOSELY OVER THE NEXT SEVERAL DAYS.

39

AVIATION...
18Z UPDATE...
CONVECTION HAS BEGUN TO DEVELOP AROUND THE TERMINALS AND FOR NOW
IS ORIENTED IN TWO LINES. EXPECT CONVECTION TO CONTINUE THROUGH
THIS EVENING BUT THEN CHANCES WILL DECREASE. HAVE KEPT SHRA IN THE
TAFS FOR MUCH OF THE NIGHT...BUT CANT COMPLETELY RULE OUT THE
CHANCE OF MORE TSRA. COULD SEE SOME GUSTY WINDS AND BRIEF LOWER
CIGS IN THE TSRA BUT SO SHORT LIVED THAT HAVENT INCLUDED IT IN
THE TAF YET EXCEPT FOR MINOR REDUCTION IN VSBY. CIGS ARE EXPECTED
TO LOWER OVERNIGHT INTO THE IFR TO LOW MVFR RANGE.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ON TIMING OF CONVECTION...VSBYS AND CIGS. HIGH
CONFIDENCE ON WIND DIRECTION...BUT MEDIUM ON SPEEDS DUE TO
POSSIBLE GUSTS IN TSRA.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  84  63  87 /  80  40  30  10
ATLANTA         69  84  68  86 /  80  40  10  10
BLAIRSVILLE     62  80  60  81 /  80  40  10  10
CARTERSVILLE    66  84  62  88 /  80  40  10  10
COLUMBUS        72  87  70  89 /  80  50  30  10
GAINESVILLE     67  83  65  85 /  80  40  20  10
MACON           69  86  68  90 /  80  50  40  20
ROME            67  83  61  88 /  70  30  10  10
PEACHTREE CITY  67  84  62  87 /  80  40  20  10
VIDALIA         72  86  71  89 /  60  60  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....DEESE
AVIATION...11
Hazardous weather outlook, Jun 2, 2:38 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
238 PM EDT SUN JUN 2 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031845-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
238 PM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED SEVERE STORMS THIS AFTERNOON AND EVENING...

WEATHER HAZARDS EXPECTED...

ISOLATED STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND
LARGE HAIL.

DISCUSSION...

A STORM SYSTEM WILL PUSH ACROSS THE OHIO VALLEY AND DRAG A COLD FRONT
INTO NORTH GEORGIA TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP
AHEAD OF THE FRONT AND SPREAD ACROSS THE REST OF THE REGION DURING
THE LATE AFTERNOON AND EVENING HOURS. MODERATE UPPER LEVEL FORCING
AND AFTERNOON INSTABILITY COULD ALLOW A FEW STORMS TO BECOME
SEVERE ACROSS NORTH AND PARTS OF CENTRAL GEORGIA DURING DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

...ISOLATED STRONG STORMS POSSIBLE ON MONDAY...

A COLD FRONT WILL SAG SOUTHWARD ACROSS PARTS OF NORTH AND CENTRAL
GEORGIA ON MONDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND
AHEAD OF THE FRONT DURING DAYTIME HEATING. FRONTAL FORCING AND
MODERATE INSTABILITY COULD ALLOW A FEW STORMS TO BECOME STRONG
MONDAY AFTERNOON... PRODUCING GUSTY WINDS... SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAIN.

THE THUNDERSTORM THREAT WILL DECREASE OVER THE AREA TUESDAY AND
WEDNESDAY AS THE FRONT PUSHES INTO SOUTH GEORGIA ALTHOUGH ISOLATED
THUNDERSTORMS MAY STILL BE POSSIBLE ACROSS PARTS OF CENTRAL
GEORGIA. A BETTER CHANCE OF SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS WILL RETURN TO ALL OF NORTH AND CENTRAL GEORGIA FOR
THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT STORM REPORTS THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 2, 3:16 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUN 2 2013

GAZ014-015-021>023-021945-
316 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...40 MPH
WINDS...AND FREQUENT LIGHTNING IN LUMPKIN...CHEROKEE...DAWSON...FORSYTH AND
HALL COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LATHEMTOWN...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE FREE HOME...BALL
GROUND...REAVIS MOUNTAIN...HOLBROOK...LATHEMTOWN...DREW...DUCKTOWN...
HOLLIS LATHEM RESERVOIR...HIGHTOWER...CUMMING...MATT...COAL
MOUNTAIN...DAWSONVILLE...SILVER CITY AND DOUGHERTY. RESIDENTS IN
THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3422 8388 3419 8435 3436 8442 3438 8432
      3438 8426 3440 8426 3449 8391
TIME...MOT...LOC 1915Z 256DEG 26KT 3429 8428
Special weather statement, Jun 2, 3:26 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
326 PM EDT SUN JUN 2 2013

GAZ044-053-054-022000-
326 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN COWETA...FAYETTE
AND FULTON COUNTIES UNTIL 400 PM EDT...

AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MADRAS...MOVING EAST AT 20 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE THOMAS
CROSSROADS...MADRAS...PALMETTO...CANNONGATE...PEACHTREE
CITY...TYRONE...FAIRBURN...SANDY CREEK...UNION CITY...KENWOOD AND
FAYETTEVILLE. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3361 8446 3355 8446 3355 8444 3353 8443
      3336 8442 3338 8480 3354 8481
TIME...MOT...LOC 1926Z 256DEG 19KT 3346 8469
Special weather statement, Jun 2, 3:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN JUN 2 2013

GAZ032>034-044-045-022015-
336 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
COBB...DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 415 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BANKHEAD...MOVING EAST AT 25 MPH. PEA SIZE
HAIL HAS BEEN REPORTED WITH THIS STORM.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BOLTON...BANKHEAD...CASCADE HEIGHTS...WEST END...SWEET
AUBURN...LAKEWOOD PARK...GRANT PARK-ZOO ATLANTA...TURNER
FIELD...ATLANTA...VININGS...SMYRNA...ATLANTIC STATION...PIEDMONT
PARK...MIDTOWN AND EDGEWOOD. RESIDENTS IN THIS AREA SHOULD STAY
INDOORS.

&&

LAT...LON 3402 8402 3376 8401 3367 8454 3387 8456
TIME...MOT...LOC 1935Z 254DEG 23KT 3380 8440
Special weather statement, Jun 2, 3:36 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
336 PM EDT SUN JUN 2 2013

GAZ071-072-081>083-022015-
336 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS
IN TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES UNTIL 415 PM
EDT...

AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LIZELLA...MOVING EAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS...MONROE...JONES...BIBB AND CRAWFORD COUNTIES THROUGH 415 PM
EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LAKE
TOBESOFKEE...LIZELLA...SKIPPERTON...WESLEYAN...ARKWRIGHT...RUTLAND...
PAYNE CITY...MACON...DRY BRANCH...FRANKLINTON...CROSS KEYS AND
CLINTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3300 8356 3276 8348 3270 8390 3287 8393
TIME...MOT...LOC 1936Z 254DEG 13KT 3281 8376
Special weather statement, Jun 2, 3:51 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
351 PM EDT SUN JUN 2 2013

GAZ054>057-022015-
351 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...40 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
SPALDING...FAYETTE...HENRY AND CLAYTON COUNTIES UNTIL 415 PM EDT...

AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER KENWOOD...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
KENWOOD...INMAN...WOOLSEY...RIVERDALE...JW SMITH
RESERVOIR...JONESBORO...FOREST PARK...BONANZA...IRONDALE...ATLANTA
MOTOR SPEEDWAY...FORT GILLEM...LAKE CITY...MORROW...LOVEJOY AND
HAMPTON. RESIDENTS IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3361 8446 3364 8424 3363 8423 3364 8422
      3365 8418 3356 8413 3357 8411 3355 8409
      3333 8409 3335 8444 3355 8447
TIME...MOT...LOC 1951Z 264DEG 25KT 3347 8443
Special weather statement, Jun 2, 3:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 PM EDT SUN JUN 2 2013

GAZ014-022>024-022045-
357 PM EDT SUN JUN 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL...45 MPH
WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING IN
BANKS...DAWSON...FORSYTH AND HALL COUNTIES UNTIL 445 PM EDT...

AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WAR HILL PARK...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LUMPKIN...OAKWOOD...OSCARVILLE...CHESTATEE...WAR HILL
PARK...DOUGHERTY...MURRAYVILLE...GAINESVILLE...CLERMONT...GILLSVILLE.
..LULA...PINEFIELD CROSSROADS...HOLLINGSWORTH AND HOMER. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS.

&&

LAT...LON 3444 8362 3450 8353 3449 8345 3447 8340
      3443 8337 3431 8338 3427 8359 3429 8362
      3426 8366 3420 8401 3438 8411 3443 8399
      3442 8397 3451 8378 3451 8366
TIME...MOT...LOC 1957Z 250DEG 24KT 3431 8392

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:39 PM EDTSpecial Weather StatementFFCDade, Walker51 min
Jun 2, 3:11 AM EDTSpecial Weather StatementFFCMurray49 min
Jun 2, 5:08 AM EDTSpecial Weather StatementFFCBartow, Fannin, Gilmer, Pickens52 min
Jun 2, 12:55 PM EDTSpecial Weather StatementFFCFannin, Murray50 min
Jun 2, 1:18 PM EDTSpecial Weather StatementFFCPickens27 min
Jun 2, 1:40 PM EDTSpecial Weather StatementFFCJasper35 min
Jun 2, 1:50 PM EDTSpecial Weather StatementFFCLumpkin, Pickens25 min
Jun 2, 1:55 PM EDTSpecial Weather StatementFFCCarroll35 min
Jun 2, 2:07 PM EDTSevere Thunderstorm WarningFFCDawson, Lumpkin, White38 min
Jun 2, 2:17 PM EDTSpecial Weather StatementFFCPutnam28 min
Jun 2, 2:30 PM EDTSpecial Weather StatementFFCJones30 min
Jun 2, 2:36 PM EDTSpecial Weather StatementFFCDouglas24 min
Jun 2, 2:58 PM EDTSpecial Weather StatementFFCWhite32 min
Jun 2, 3:02 PM EDTSpecial Weather StatementFFCDouglas, Fulton28 min
Jun 2, 3:16 PM EDTSpecial Weather StatementFFCForsyth29 min
Jun 2, 3:26 PM EDTSpecial Weather StatementFFCFayette34 min
Jun 2, 3:36 PM EDTSpecial Weather StatementFFCDeKalb, Fulton, Gwinnett39 min
Jun 2, 3:43 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Jones, Twiggs, Wilkinson47 min
Jun 2, 3:51 PM EDTSpecial Weather StatementFFCClayton, Henry24 min
Jun 2, 3:57 PM EDTSpecial Weather StatementFFCBanks, Hall48 min
Jun 2, 4:14 PM EDTSpecial Weather StatementFFCBaldwin, Hancock46 min
Jun 2, 4:17 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale43 min
Jun 2, 4:26 PM EDTSpecial Weather StatementFFCPeach49 min
Jun 2, 4:30 PM EDTSpecial Weather StatementFFCBarrow, Walton30 min
Jun 2, 4:31 PM EDTSpecial Weather StatementFFCWilkinson44 min
Jun 2, 4:56 PM EDTSevere Thunderstorm WarningFFCBanks, Jackson, Madison49 min
Jun 2, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Peach40 min
Jun 2, 5:06 PM EDTSpecial Weather StatementFFCMorgan, Newton, Oconee, Walton24 min
Jun 2, 5:12 PM EDTSpecial Weather StatementFFCWilkinson48 min
Jun 2, 5:13 PM EDTSpecial Weather StatementFFCJackson, Madison47 min
Jun 2, 5:31 PM EDTSpecial Weather StatementFFCTalbot44 min
Jun 2, 5:32 PM EDTSpecial Weather StatementFFCLamar, Monroe28 min
Jun 2, 5:41 PM EDTSpecial Weather StatementFFCMorgan34 min
Jun 2, 5:45 PM EDTSpecial Weather StatementFFCClarke, Oconee30 min
Jun 2, 5:46 PM EDTSpecial Weather StatementFFCUpson29 min
Jun 2, 6:14 PM EDTSpecial Weather StatementFFCTaylor31 min
Jun 2, 6:18 PM EDTSpecial Weather StatementFFCOglethorpe12 min
Jun 2, 6:41 PM EDTSpecial Weather StatementFFCBibb34 min
Jun 2, 6:44 PM EDTSpecial Weather StatementFFCCrawford, Peach31 min
Jun 2, 6:56 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Peach, Taylor49 min
Jun 2, 7:04 PM EDTSpecial Weather StatementFFCCobb26 min
Jun 2, 7:52 PM EDTSpecial Weather StatementFFCFulton23 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.